MAUDE Adverse Event Report: WILLIAM A. COOK AUSTRALIA, PTY LTD ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

WILLIAM A. COOK AUSTRALIA, PTY LTD ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G32533
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Event or Problem Description
The patient underwent a fenestrated abdominal aortic aneurysm (aaa) repair procedure in which the zenith fenestrated aaa endovascular graft proximal body was implanted.On an undisclosed date for post-operation follow up, the imaging showed the supra-renal exposed stents have twisted up on themselves.It did not appear to interrupt blood flow.At the time of the complaint report the physician was not planning a follow up procedure.
 
Additional Manufacturer Narrative
No product was received for evaluation.Medical imaging was supplied and reviewed by the medical director, who provided the following assessment: "the date of the imaging was 5 july (3 weeks post procedure) starting at the level of the renal artery stents there is infolding of the posterior wall of the endograft.At this level, there is no contrast seen outside the device (i.E.Between the infolded layers).Just above this, at the level of the coeliac trunk (which is fed via scallop), the infolding extends almost all the way across the device, and at this level, there is contrast within the infolding ¿ i.E.Outside the device.The device is a zfen-p-2-30-94-r, it has a proximal diameter of 30mm.The aorta at that level, on the ct scan (we don¿t have the pre-op imaging) is about 25mm diameter ¿ that is after any expansion by the device and/or balloon.So, there is about 5mm of oversizing.This should not be a problem, but the total circumference of the device, taking into account the infolding, looks to be significantly oversized compared to the aortic diameter.My overall impression is that the device seems to have been oversized, and the posterior wall of the top end of the device has ¿flipped¿ inwards to form an infolding, which in turn has led to a type 1a endoleak at the top end of the device, with contrast leaking down along the infolding¿.The work order was reviewed and appears complete and correct.Specifications were reviewed and showed that the device was manufactured per the order signed by the physician.From the information provided, and review of the supplied imaging, the likeliest cause was determined to be oversizing of the proximal end of the device for the aorta.A specific cause of the oversizing was not able to be determined as there are a number of processes and checks in place to ensure that the graft is manufactured with the correct diameter and stents according to the planned order signed by the physician.
 
Event or Problem Description
The patient underwent a fenestrated abdominal aortic aneurysm (aaa) repair procedure in which the zenith fenestrated aaa endovascular graft proximal body was implanted.On post-operation follow up, the imaging showed the supra-renal exposed stents have twisted up on themselves.It did not appear to interrupt blood flow.At the time of the complaint report the physician was not planning a follow up procedure.

Brand Name
ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
WILLIAM A. COOK AUSTRALIA, PTY LTD
95 brandl street
eight mile plains
brisbane QLD 4 113
AS  QLD 4113
MDR Report Key12200711
Report Number9680654-2021-00014
Device Sequence Number17222954
Product Code MIH
UDI-Device Identifier10827002325330
UDI-Public(01)10827002325330(17)240309(10)AC1075931
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/09/2024
Device Model NumberG32533
Device Catalogue NumberZFEN-P-2-30-94-R
Device Lot NumberAC1075931
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/08/2021
Supplement Date Received by Manufacturer07/08/2021
Initial Report FDA Received Date07/21/2021
Supplement Report FDA Received Date09/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Age74 YR